Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

October 31, 20194 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Oct 31, 2019, 12:13 PM EDT for 4 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2019, 12:13 PM EDT (16:13 UTC)
Expired
Oct 31, 2019, 12:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Coweta County, GA, Harris County, GA, Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS82 KFFC 311613
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT Thu Oct 31 2019
 
GAZ042>044-052-053-066-067-078-311645-
Harris GA-Douglas GA-Coweta GA-Carroll GA-Troup GA-Heard GA-
Meriwether GA-South Fulton GA-
1213 PM EDT Thu Oct 31 2019

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHWESTERN DOUGLAS...
COWETA...SOUTHERN CARROLL...TROUP...HEARD...WESTERN MERIWETHER AND
SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 1245 PM EDT...

At 1213 PM EDT...a line of strong thunderstorms was extending from 
near Plant Wansley to Opelika...and moving northeast at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Carrollton, Hamilton, Franklin, Fairburn, Palmetto,
West Point, Hogansville, Grantville, Pine Mountain, Luthersville,
Whitesburg, Ephesus, Centralhatchee, Moreland, Roopville, Lone Oak,
East Newnan and Corinth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3354 8522 3368 8457 3266 8485 3261 8508
      3263 8508 3264 8511 3266 8509 3269 8512
      3274 8511 3276 8514 3278 8512 3281 8517
      3285 8515 3286 8519 3335 8528
TIME...MOT...LOC 1613Z 241DEG 38KT 3343 8507 3264 8535 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 31, 12:08 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 31, 12:08 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1208 PM EDT Thu Oct 31 2019

.UPDATE...

The strong cold front is making quick progress eastward through
north Georgia at this time. Convection is lining up along the
front with an area of showers continuing just behind the front.
There remains a window this afternoon for at least an isolated
severe risk with the activity along the leading edge of the front.
The greatest risk will be in north/northeast Georgia where 0-1
helicity of 200 m2/s2 overlaps with SBCAPE of 1000-1500 J/kg. The
primary risk will be strong wind gusts or a brief spin-up tornado.
The thunderstorm threat will come to a rapid end as the front
progresses eastward with gusty northwest winds ushering in much
colder temperatures from northwest to southeast through the late
afternoon.

RW

&&

.PREV DISCUSSION... /Issued 740 AM EDT Thu Oct 31 2019/

..Morning Area Forecast Discussion...

SHORT TERM /Today through Friday/...

A strong upper trough will move from the mid MS Valley through the
OH Valley by this evening. This will bring a cold front across north
and central GA today and early tonight. Enough shear and instability
associated with this front could give us isolated strong to severe
thunderstorms today and this evening. Models are in good agreement
that the front should be just past Atlanta to Athens around 18z and
then push into central GA. Rain and thunderstorms should be tapering
off in the northwest corner by early afternoon. Drier and colder air
will spread over the state later today and tonight. Temperatures
this afternoon should gradually fall and the highs for today should
be this morning for much of the north. Portions of central should
remain warm for most of the day ahead of the front. Tonight will be
the coldest night this fall with temperatures dropping into the 30s
for much of the forecast area. A Freeze Warning has been issued for
most of northwest GA for tonight. A Flood Watch continues for north
GA until this evening. Friday will be dry and much cooler across the
forecast area.

41

LONG TERM /Friday Night through Wednesday/...

Friday night into Saturday morning, surface high pressure will be
dominating the weather pattern with lows in the 30s and PWATS
around 0.25in. A second cold front, associated by another
stronger shortwave moving across the Midwest, is expected
Saturday afternoon. However, with dry air in place it will only
result in a wind shift with another stout, surface high pressure
moving across the southeastern CONUS Saturday night through
Monday morning. Highs will be consistent through the weekend and
in the mid 50s and 60s. Skies will be mostly clear with seasonal
winds generally out of the north.

By Monday, the region will transition back to an upper-level
southwesterly flow pattern ahead of a broader longwave trough over
the CONUS, returning Gulf moisture to the region and increasing
PWATS to near an inch by Tuesday with surface dewpoints also
rising back into the 50s. The surface high pressure will also
shift eastward, resulting in cold air damming against the
southern Appalachians with a wedge front moving southward into
the area. As moist, air overrides the wedge, overcast skies and
scatter rain showers may be possible throughout the day on
Tuesday, though there are discrepancies in the long term models
with how much moisture flux occurs over the forecast area.

Thiem

AVIATION...
12Z UPDATE...

Showers and isolated thunderstorms will redevelop over the taf sites
this morning. The highest risk for tsra will be in the 14-20z time
frame today area wide. MVFR to borderline IFR ceilings will remain
possible through this afternoon until rain ends. Mostly SKC after
06z. Winds will be mainly ssw 10 to 15 kts and gusty after 12z.
Winds will become NW and gusty after 18z today at 12-16kts with
gusts 25-28kts.

//ATL CONFIDENCE... 12Z UPDATE... Medium confidence on thunder
timing and ceilings. High confidence on other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  34  60  37 /  80  20   0   0
Atlanta         74  34  56  37 /  90  10   0   0
Blairsville     68  28  55  33 /  90  10   0   0
Cartersville    72  32  55  34 / 100  10   0   0
Columbus        75  36  61  39 /  80  10   0   0
Gainesville     71  34  58  37 /  90  10   0   0
Macon           79  36  62  39 /  80  20   0   0
Rome            70  32  55  34 / 100  10   0   0
Peachtree City  74  33  58  36 /  80  10   0   0
Vidalia         87  42  64  44 /  70  30   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 11 PM this evening to 10 AM EDT Friday for
the following zones: Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Heard...Lumpkin...Meriwether...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Troup...Union...Walker...White...Whitfield.

Flood Watch until 8 PM EDT this evening for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Dade...Dawson...DeKalb...Douglas...Fannin...
Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall...Haralson...
Jackson...Lumpkin...Madison...Murray...North Fulton...Paulding...
Pickens...Polk...South Fulton...Towns...Union...Walker...White...
Whitfield.

&&

SHORT TERM...RW
LONG TERM....Baker
AVIATION...RW
Hazardous weather outlook, Oct 31, 5:18 AM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
518 AM EDT Thu Oct 31 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
518 AM EDT Thu Oct 31 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

There is a Marginal Risk of severe thunderstorms this morning and
afternoon for much of North and Central Georgia with a line of
showers and thunderstorms expected ahead of a cold front. The
primary threat will be damaging wind gusts associated with stronger
storms, with an outside chance of a weak, brief tornado.

A Flood Watch also continues across most of northern Georgia with
multiple rounds of showers and storms expected today in areas
already saturated from previous rainfall. Additional rainfall totals
of 1 to 3 inches are expected, with locally higher amounts possible,
which could lead to flooding in area creeks, streams and rivers, as
well as roadways and low-lying areas.

Tonight, a Freeze Warning is also in effect for most of northern and
portions of west-central Georgia as sub-freezing temperatures are
expected to filter into the forecast area following a cold front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time. Rain chances will
return Monday night through Tuesday night but are not expected to
pose any hazardous conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 31, 12:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT Thu Oct 31 2019

GAZ042>044-052-053-066-067-078-311645-
Harris GA-Douglas GA-Coweta GA-Carroll GA-Troup GA-Heard GA-
Meriwether GA-South Fulton GA-
1213 PM EDT Thu Oct 31 2019

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHWESTERN DOUGLAS...
COWETA...SOUTHERN CARROLL...TROUP...HEARD...WESTERN MERIWETHER AND
SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 1245 PM EDT...

At 1213 PM EDT...a line of strong thunderstorms was extending from
near Plant Wansley to Opelika...and moving northeast at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Carrollton, Hamilton, Franklin, Fairburn, Palmetto,
West Point, Hogansville, Grantville, Pine Mountain, Luthersville,
Whitesburg, Ephesus, Centralhatchee, Moreland, Roopville, Lone Oak,
East Newnan and Corinth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3354 8522 3368 8457 3266 8485 3261 8508
      3263 8508 3264 8511 3266 8509 3269 8512
      3274 8511 3276 8514 3278 8512 3281 8517
      3285 8515 3286 8519 3335 8528
TIME...MOT...LOC 1613Z 241DEG 38KT 3343 8507 3264 8535

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:48 PM EDTSpecial Weather StatementFFCBleckley27 min
Oct 30, 10:25 PM EDTSpecial Weather StatementFFCWilkinson35 min
Oct 31, 3:59 AM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 29 more29 hr
Oct 31, 12:44 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Harris, Meriwether, Talbot and 1 more31 min
Oct 31, 12:49 PM EDTSpecial Weather StatementFFCForsyth26 min
Oct 31, 12:56 PM EDTSpecial Weather StatementFFCDeKalb, Fulton34 min
Oct 31, 1:07 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton, Henry, Spalding23 min
Oct 31, 1:15 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Talbot30 min
Oct 31, 1:16 PM EDTSpecial Weather StatementFFCHall14 min
Oct 31, 1:30 PM EDTSpecial Weather StatementFFCButts, DeKalb, Henry, Newton, Rockdale, Spalding and 1 more30 min
Oct 31, 1:39 PM EDTSpecial Weather StatementFFCWhite21 min
Oct 31, 1:44 PM EDTSpecial Weather StatementFFCBanks, Jackson31 min
Oct 31, 1:44 PM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Newton, Rockdale, Walton31 min
Oct 31, 1:46 PM EDTSpecial Weather StatementFFCLamar, Marion, Monroe, Pike, Talbot, Taylor and 1 more29 min
Oct 31, 1:59 PM EDTSpecial Weather StatementFFCButts, Henry, Newton31 min
Oct 31, 2:15 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Madison, Oconee, Rockdale and 1 more45 min
Oct 31, 2:17 PM EDTSpecial Weather StatementFFCCrawford, Lamar, Monroe, Taylor13 min
Oct 31, 2:29 PM EDTSpecial Weather StatementFFCBibb, Butts, Crawford, Jasper, Monroe, Morgan and 1 more31 min
Oct 31, 2:31 PM EDTSpecial Weather StatementFFCMacon, Peach, Schley, Sumter, Webster29 min
Oct 31, 2:40 PM EDTSpecial Weather StatementFFCHancock35 min
Oct 31, 2:51 PM EDTSpecial Weather StatementFFCBibb24 min
Oct 31, 2:59 PM EDTSpecial Weather StatementFFCClarke, Greene, Jasper, Jones, Morgan, Oconee and 2 more31 min
Oct 31, 3:01 PM EDTSpecial Weather StatementFFCDooly, Houston, Macon, Peach, Sumter14 min
Oct 31, 3:15 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Crisp, Dooly, Houston, Pulaski and 1 more30 min
Oct 31, 3:19 PM EDTSpecial Weather StatementFFCGlascock26 min
Oct 31, 3:28 PM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Oglethorpe, Taliaferro, Wilkes32 min
Oct 31, 3:46 PM EDTSpecial Weather StatementFFCTaliaferro29 min
Oct 31, 3:48 PM EDTSpecial Weather StatementFFCGlascock12 min
Oct 31, 3:49 PM EDTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Pulaski, Wilcox, Wilkinson26 min
Oct 31, 4:00 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Jefferson, Warren, Washington45 min
Oct 31, 4:15 PM EDTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Johnson, Laurens, Pulaski and 1 more45 min
Oct 31, 4:16 PM EDTSpecial Weather StatementFFCWilkes14 min
Oct 31, 4:45 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington30 min
Oct 31, 5:00 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Laurens, Montgomery, Telfair, Treutlen and 1 more45 min
Oct 31, 5:42 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs33 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.